Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 14, NWS Duluth, MN

May 24, 2012Price County, Sawyer County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at May 24, 2012, 5:19 PM CDT for Price County, Sawyer County, Wisconsin. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2012, 5:19 PM CDT (22:19 UTC)
Expired
May 24, 2012, 6:00 PM CDT
In force
41 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Price County, WI, Sawyer County, WI

The radar

The Duluth radar (KDLH), 193 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 5:45 PM CDTTSTM WND DMG3 W Prentice, WITWO 10 INCH DIAMETER TREES DOWN ON HIGHWAY 8

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:22 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2072 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WUUS53 KDLH 242219
SVRDLH
WIC099-113-242300-
/O.NEW.KDLH.SV.W.0014.120524T2219Z-120524T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
519 PM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PRICE COUNTY IN NORTH CENTRAL WISCONSIN...
  SOUTHEASTERN SAWYER COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 600 PM CDT

* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR JUMP RIVER...OR 19
  MILES SOUTHEAST OF LADYSMITH...AND MOVING NORTHEAST AT 70 MPH.
  NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  PARK FALLS...KENNAN...CATAWBA...OGEMA...PRENTICE...SPIRIT...
  PHILLIPS...BRANTWOOD...FIFIELD AND MUSSER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4538 9069 4563 9069 4564 9088 4599 9063
      4598 9049 4580 9003 4539 9003 4537 9005
      4537 9045 4537 9067
TIME...MOT...LOC 2219Z 221DEG 68KT 4540 9068
WIND...HAIL 70MPH 0.88IN

$$

HLUCHAN/BJT
3 follow-up statements
554 
WWUS53 KDLH 242232
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
532 PM CDT THU MAY 24 2012

WIC099-113-242300-
/O.CON.KDLH.SV.W.0014.000000T0000Z-120524T2300Z/
SAWYER WI-PRICE WI-
532 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PRICE AND
SOUTHEASTERN SAWYER COUNTIES UNTIL 600 PM CDT...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR 
CATAWBA...OR 28 MILES SOUTH OF PARK FALLS...MOVING NORTHEAST AT 70 
MPH.

LOCATIONS IMPACTED INCLUDE...
  PARK FALLS...PRENTICE...SPIRIT...PHILLIPS...BRANTWOOD...FIFIELD AND
  MUSSER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4538 9069 4560 9068 4580 9077 4599 9063
      4598 9049 4580 9003 4539 9003 4537 9005
      4537 9067
TIME...MOT...LOC 2231Z 221DEG 68KT 4554 9042
WIND...HAIL 70MPH 1.00IN

$$

HLUCHAN/BJT
348 
WWUS53 KDLH 242248
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
548 PM CDT THU MAY 24 2012

WIC113-242257-
/O.CAN.KDLH.SV.W.0014.000000T0000Z-120524T2300Z/
SAWYER WI-
548 PM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAWYER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4573 9061 4598 9052 4598 9049 4580 9003
      4539 9003 4537 9005 4537 9040
TIME...MOT...LOC 2247Z 225DEG 62KT 4570 9022

$$

WIC099-242300-
/O.CON.KDLH.SV.W.0014.000000T0000Z-120524T2300Z/
PRICE WI-
548 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PRICE COUNTY
UNTIL 600 PM CDT...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 
MILES EAST OF PHILLIPS...OR 20 MILES SOUTHEAST OF PARK FALLS...MOVING
NORTHEAST AT 70 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARK FALLS AND FIFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4573 9061 4598 9052 4598 9049 4580 9003
      4539 9003 4537 9005 4537 9040
TIME...MOT...LOC 2247Z 225DEG 62KT 4570 9022
WIND...HAIL 70MPH 1.00IN

$$

HLUCHAN
913 
WWUS53 KDLH 242258
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
558 PM CDT THU MAY 24 2012

WIC099-242308-
/O.EXP.KDLH.SV.W.0014.000000T0000Z-120524T2300Z/
PRICE WI-
558 PM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR PRICE COUNTY WILL EXPIRE AT
600 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4573 9061 4598 9052 4598 9049 4580 9003
      4539 9003 4537 9005 4537 9040
TIME...MOT...LOC 2258Z 225DEG 62KT 4580 8998

$$

HLUCHAN/BJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:17 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 24, 4:17 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
417 PM CDT THU MAY 24 2012

.SHORT TERM...TWO MAJOR CONCERNS FOR THE SHORT TERM...FLOODING AND
SEVERE WEATHER.

AT 4 PM...NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE
THROUGH THE AREA. WE HAD SEEN SOME LOCALIZED FLOODING ACROSS THE
INTERSTATE 35 CORRIDOR UP TO DULUTH. IT LOOKS LIKE THE HEAVIEST
RAINFALL REPORT SO FAR WAS 4 INCHES NEAR HINCKLEY. COULD STILL SEE
SOME RISES THROUGH THE EVENING...AND WE HAVE ISSUED AN URBAN AND
SMALL STREAM FLOOD ADVISORY THROUGH 9 PM. WE ALSO HAVE THE FLOOD
WATCH CONTINUING THROUGH 7 PM. OF OTHER CONCERN IS THE POTENTIAL
FOR SEVERE THUNDERSTORMS IN NORTHERN WISCONSIN. THE STORMS WERE
GENERALLY NOT SEVERE AS OF 4 PM...BUT AS THE STORMS MOVE INTO THE
EASTERN COUNTIES...WE MAY SEE AN INCREASE IN SEVERE ACTIVITY YET
THIS EVENING. TEMPERATURES IN KPBH WERE IN THE MID 80S...WITH WIND
GUSTS INTO THE 45 MPH RANGE MIXING DOWN DUE TO PARTIAL SUNSHINE.
WILL ALSO CONTINUE THE WIND ADVISORY IN THE EASTERN TWO ZONES
THROUGH 6 PM.

AGAIN FOR TONIGHT...THE NEXT SEVERAL HOURS WILL BE MOST
DICEY...MONITORING THE SEVERE THREAT IN NORTHERN WISCONSIN AND THE
FLOODING POTENTIAL ELSEWHERE.

THE SHOWERS AND THUNDERSTORMS WILL PULL OFF TO THE NORTH AND EAST
OVERNIGHT...WITH JUST SOME LINGERING SHOWERS ACROSS THE NORTH ON
FRIDAY.

RETURN FLOW ALREADY BEGINS BY FRIDAY NIGHT...WITH SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS SOUTHERN MINNESOTA AND WISCONSIN
NORTH OF A WARM FRONT NEAR THE IOWA BORDER.

.LONG TERM...[SATURDAY - WEDNESDAY]

THIS WEEKEND IS LOOKING WET AS LOW PRESSURE MOVES INTO THE NORTHERN
PLAINS AND A WARM FRONT LIFTS INTO THE UPPER MIDWEST. THE NORTHLAND
WILL LIKELY GET RAIN SHOWERS SATURDAY NIGHT...MAYBE SOME THUNDER
ACROSS THE SOUTHERN FA. SUNDAY AND SUNDAY NIGHT LOOK MUCH MORE
ACTIVE...WITH POTENTIAL SEVERE WEATHER...AS A WARM FRONT LIFTS INTO
THE NORTHLAND. THERE SHOULD THEN BE A COOLING TREND MONDAY AND
TUESDAY ALONG WITH POTENTIAL LIGHT RAIN SHOWERS AS COOL WESTERLY
FLOW DEVELOPS IN THE WAKE OF A PASSING LOW PRESSURE SYSTEM. THE
MODELS LOSE AGREEMENT FOR WEDNESDAY...BUT HIGH PRESSURE MAY PROVIDE
DRY WEATHER FOR THE NORTHLAND.

&&

.AVIATION...18Z TAFS

MAIN CONCERN TODAY IS THUNDERSTORMS THAT WILL DEVELOP ACROSS
NORTHWESTERN WISCONSIN...AND POSSIBLY INTO NORTHEASTERN
MINNESOTA...THIS AFTERNOON AND INTO EARLY THIS EVENING AS A FRONT
MOVES THROUGH THE REGION. SOME OF THE STORMS COULD BE STRONG TO
SEVERE ACROSS NORTHWESTERN WISCONSIN...SO IT IS POSSIBLE THAT
KHYR COULD BE AFFECTED. KDLH COULD SEE A STRONG STORM OR TWO...BUT
SEVERE STORMS SHOULD REMAIN EAST OF KDLH. EXPECT RAIN SHOWERS AND
STORMS ACROSS THE NORTHLAND TO RESULT IN PERIODIC MVFR VSBYS AND
CIGS THROUGH THIS AFTERNOON. CIGS WILL LIKELY LOWER TONIGHT TO
MVFR/IFR BEFORE CLEARING UP BY FRIDAY MORNING. GUSTY NORTHWESTERLY
AND THEN WESTERLY WINDS WILL DEVELOP TONIGHT AND TOMORROW MORNING.

&&

.HYDROLOGY...

&&

.POINT TEMPS/POPS...
DLH  48  64  44  53 /  70  10  20  60
INL  44  57  37  61 /  70  20  10  30
BRD  47  65  46  61 /  40  10  30  60
HYR  49  70  47  66 /  80  10  30  60
ASX  50  67  45  55 /  90  10  20  60

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MNZ011-012-019>021-
     026-034>038.

WI...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR WIZ004-009.

LS...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM CDT FRIDAY FOR LSZ121-
     141-142-146>148.

     SMALL CRAFT ADVISORY FROM 1 AM TO 4 PM CDT FRIDAY FOR LSZ140.

&&

SHORT TERM...DAP
LONG TERM....GROCHOCINSKI
AVIATION...GROCHOCINSKI
Hazardous weather outlook, May 24, 4:35 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
435 PM CDT THU MAY 24 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
435 PM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

...MODERATE RISK OF SEVERE STORMS OVER PORTIONS OF NORTHWESTERN
WISCONSIN...

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE STORMS ARE POSSIBLE INTO THE EVENING...ESPECIALLY ACROSS
BAYFIELD...ASHLAND...IRON...SAWYER AND PRICE COUNTIES. DAMAGING
WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE. SEE THE LATEST
SEVERE WEATHER PRODUCTS ISSUED BY THE STORM PREDICTION CENTER AND
THE DULUTH OFFICE FOR DETAILED INFORMATION.

IN ADDITION...THERE IS A CONTINUED THREAT OF FLOODING...ESPECIALLY
OVER EAST CENTRAL AND NORTHEASTERN MINNESOTA. THE THREAT SHOULD
GRADUALLY SUBSIDE OVERNIGHT...ASIDE FROM SOME RIVERS WHICH COULD
SEE RISES INTO THE WEEKEND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. SOME OF
THE STORMS COULD BE SEVERE SATURDAY NIGHT THROUGH SUNDAY EVENING
OVER THE NORTHLAND.

RIVER LEVELS ARE EXPECTED TO RISE OVER MUCH OF THE NORTHLAND
FRIDAY INTO THE WEEKEND. THE MISSISSIPPI RIVER NEAR AITKIN IS
FORECAST TO RISE ABOVE FLOOD STAGE THIS WEEKEND...SO STAY TUNED TO
LATER FORECASTS FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

LSZ121-140>148-251030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
435 PM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR PORTIONS OF WESTERN
LAKE SUPERIOR STARTING AROUND MIDNIGHT TONIGHT. SEE THE LATEST
MARINE PRODUCTS FOR MORE INFORMATION.

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS
WELL...ESPECIALLY FROM PORT WING TO SAXON HARBOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY WILL CONTINUE THROUGH THE MORNING FOR
PORTIONS OF WESTERN LAKE SUPERIOR. SEE THE LATEST MARINE PRODUCTS
FOR DETAILED INFORMATION.

THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY THROUGH SUNDAY
EVENING. THE STORMS SATURDAY NIGHT INTO SUNDAY EVENING COULD BE
SEVERE.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 24, 4:14 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
414 PM CDT THU MAY 24 2012

WIZ001>003-006>008-242145-
ASHLAND-BAYFIELD-BURNETT-DOUGLAS-SAWYER-WASHBURN-
414 PM CDT THU MAY 24 2012

...TRAINING THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAIN...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS WASHBURN...SAWYER AND BAYFIELD
COUNTIES...MOVING NORTHEAST AT 65 MPH. HEAVY RAIN MAY CAUSE FLOODING
OF LOW LYING AREAS.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  MASON...              IRON RIVER...         BRULE...
  BLUEBERRY...          WAINO...              SANBORN...
  OULU...               MARENGO...            INO...
  HIGH BRIDGE...        BENOIT...             MOQUAH...
  ASHLAND...            WASHBURN...           PORT WING...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4572 9217 4573 9228 4677 9157 4705 9070
      4709 9074 4702 9060 4708 9057 4700 9053
      4697 9061 4698 9051 4689 9043 4685 9072
      4684 9072 4687 9060 4684 9056 4674 9078
      4661 9059 4563 9120 4563 9215

HLUCHAN
Special weather statement, May 24, 4:27 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
427 PM CDT THU MAY 24 2012

WIZ003-004-007>009-242200-
ASHLAND-IRON-PRICE-SAWYER-WASHBURN-
427 PM CDT THU MAY 24 2012

...STRONG STORMS MOVING TOWARD SAWYER AND PRICE COUNTIES...

AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
BIRCHWOOD TO 21 MILES SOUTHEAST OF BIRCHWOOD TO 40 MILES SOUTH OF
BIRCHWOOD...MOVING NORTHEAST AT 70 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  EXELAND...            RADISSON...           COUDERAY...
  CHIPPEWA LAKE...      OJIBWA...             NEW POST...
  WINTER...             BLAISDELL LAKE...     LORETTA...
  KENNAN...             CATAWBA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4563 9070 4563 9159 4564 9159 4627 9075
      4606 9004 4537 9005 4537 9067

HLUCHAN
Special weather statement, May 24, 4:48 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
448 PM CDT THU MAY 24 2012

WIZ001>004-007-008-242230-
ASHLAND-BAYFIELD-DOUGLAS-IRON-SAWYER-WASHBURN-
448 PM CDT THU MAY 24 2012

...HEAVY RAIN MOVING ACROSS PARTS OF NORTHWEST WISCONSIN...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS SAWYER...BAYFIELD AND ASHLAND
COUNTIES...MOVING NORTHEAST AT 70 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  UPSON...              MOQUAH...             IRON RIVER...
  INO...                GURNEY...             ASHLAND...
  WASHBURN...           SAXON...              ODANAH...
  KIMBALL...            CEDAR...              BARKSDALE...
  MADELINE ISLAND...    LA POINTE...          CORNUCOPIA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4684 9133 4705 9070 4709 9074 4702 9060
      4708 9057 4700 9053 4697 9061 4689 9043
      4690 9064 4686 9070 4684 9072 4686 9056
      4684 9056 4673 9076 4652 9028 4563 9093
      4563 9202

HLUCHAN
Local storm report, May 24, 4:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
455 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HEAVY RAIN       SHELL LAKE              45.74N 91.90W
05/24/2012  M3.50 INCH       WASHBURN           WI   TRAINED SPOTTER

            STORM TOTAL THUS FAR

&&

KK
Local storm report, May 24, 4:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
456 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HEAVY RAIN       4 N GRANTSBURG          45.84N 92.68W
05/24/2012  M3.60 INCH       BURNETT            WI   TRAINED SPOTTER

            SINCE 9 PM LAST NIGHT

&&

KK
Special weather statement, May 24, 5:00 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
500 PM CDT THU MAY 24 2012

WIZ003-004-008-009-242245-
ASHLAND-IRON-PRICE-SAWYER-
500 PM CDT THU MAY 24 2012

...STRONG LINE OF THUNDERSTORMS SET TO MOVE INTO SOUTHEASTERN SAWYER
AND PRICE COUNTIES...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST
OF EXELAND TO 40 MILES SOUTHWEST OF KENNAN...MOVING NORTHEAST AT 60
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  WINTER AND OJIBWA BY 510 PM...
  LORETTA BY 520 PM...
  KENNAN BY 535 PM...
  GLIDDEN AND OGEMA BY 540 PM...
  FIFIELD AND PHILLIPS BY 545 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4563 9070 4563 9135 4564 9135 4620 9058
      4612 8992 4598 8992 4597 9003 4537 9005
      4537 9067

TENTINGER

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 3:04 AM CDTSpecial Weather StatementDLHSawyer41 min
May 24, 3:39 AM CDTWind AdvisoryDLHIron, Price14 hr
May 24, 3:57 AM CDTSpecial Weather StatementDLHAshland, Sawyer33 min
May 24, 8:35 AM CDTSpecial Weather StatementDLHPrice, Sawyer, Washburn25 min
May 24, 9:07 AM CDTSpecial Weather StatementDLHSawyer38 min
May 24, 9:41 AM CDTSpecial Weather StatementDLHAshland, Bayfield34 min
May 24, 10:10 AM CDTSpecial Weather StatementDLHSawyer, Washburn35 min
May 24, 1:04 PM CDTSpecial Weather StatementDLHDouglas41 min
May 24, 1:12 PM CDTSpecial Weather StatementDLHBurnett, Washburn33 min
May 24, 1:32 PM CDTSpecial Weather StatementDLHWashburn28 min
May 24, 1:47 PM CDTSpecial Weather StatementDLHBurnett28 min
May 24, 2:02 PM CDTSpecial Weather StatementDLHSawyer28 min
May 24, 2:06 PM CDTSevere Thunderstorm WarningDLHBurnett, Douglas39 min
May 24, 2:18 PM CDTSpecial Weather StatementDLHBayfield27 min
May 24, 2:37 PM CDTSpecial Weather StatementDLHAshland, Iron23 min
May 24, 2:54 PM CDTSpecial Weather StatementDLHDouglas21 min
May 24, 2:59 PM CDTSpecial Weather StatementDLHAshland, Iron31 min
May 24, 3:06 PM CDTSpecial Weather StatementDLHDouglas, Washburn24 min
May 24, 3:09 PM CDTAreal Flood AdvisoryDLHBurnett, Douglas, Washburn6 hr
May 24, 3:09 PM CDTSpecial Weather StatementDLHBurnett, Washburn36 min
May 24, 3:36 PM CDTSpecial Weather StatementDLHBayfield, Burnett, Douglas, Washburn39 min
May 24, 4:14 PM CDTSpecial Weather StatementDLHAshland, Bayfield, Sawyer, Washburn31 min
May 24, 4:27 PM CDTSpecial Weather StatementDLHPrice, Sawyer33 min
May 24, 4:48 PM CDTSpecial Weather StatementDLHAshland, Bayfield, Sawyer, Washburn42 min
May 24, 5:00 PM CDTSpecial Weather StatementDLHPrice45 min
May 24, 5:39 PM CDTAreal Flood AdvisoryDLHAshland, Iron, Price, Sawyer5 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.